Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having high DHEA-S levels and prescribed with dehydroepiandrosterone capsules. Is this ok ?

My wife (29 yrs) was found to have pcos accompanied with high dhea-s (3815ng/ml - normal range 800 to 2800) & high prolactin levels 23.2ng/ml(also has hba1c reading of 6.3). Doctor has prescribed OVAFLO (Dehydroepiandrosterone capsules 25mg) (twice daily), Cabgolin 0.5mg(once a week) ,Ovacare forte(once a day) & glycomet 500mg(twice daily). After starting on this for about 4 weeks, my wife got her periods within 15days(normal 32 days) and there were no symptoms of getting periods. Upon googling found that Dehydroepiandrosterone (ovaflo) is supplement tablets. So Dehydroepiandrosterone capsules are for reducing the dhea-s levels or increasing the levels or normalizing levels ? Wanted to reconfirm if the tablets are correctly given or by oversite supplement capsules r given. Thanks in advance
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  443
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Infertility Specialist 's  Response
Welcome to HealthcareMagic
DHEA tablets are indicated in old ( >35 yrs ) patients or in patients who have low egg store in their ovaries to increase the quality and quantity of their eggs. With such high DHEAs levels I dont think you should continue with DHEA tablets, instead she should be given dexamethasone tablets to reduce the DHEAs levels to normal. High DHEAs levels may deteriorate the quality of eggs. Please consult your doctor regarding further management.
Take care.
Answered: Mon, 14 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor